Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2001, 5:07 PM CDT for Miller County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2001, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 21, 2001, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Miller County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 212207 SVRSGF MOC131-212245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 PM CDT SAT APR 21 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSSELLVILLE TO 9 MILES NORTHWEST OF RICHLAND...MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... IBERIA...ST. ELIZABETH BY 520 PM CDT. EASTERN SIDE OF LAKE OF THE OZARKS THROUGH 520 PM. THE TOWNS OF TUSCUMBIA...ETTERVILLE...BRUMLEY...OLEAN AND ULMAN ARE ALSO IN THE PATH OF THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CISSELL/TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:53 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 21, 1:53 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 153 PM CDT SAT APR 21 2001 MAIN CONCERN THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES. CURRENTLY...SURFACE BOUNDARY IN CENTRAL MO NORTH OF THE CWA. SHORTWAVE PUSHING NORTHEAST OUT OF OK...AND HAS TOUCHED OFF SOME STRONG TSRA IN SE KS ZONES...SW INTO OK. MAIN ACTIONS THIS EVENING AND TONIGHT THOUGH WILL MOSTLY LIKELY BE ALONG AND NORTH OF THE FRONT...GENERALLY NORTH OF THE CWA. WILL HAVE HIGHEST POPS IN THE WEST AND NORTH...AND WILL ALSO MENTION STRONG TO SEVERE POSSIBLE. MAIN SHORT WAVE LOOKS TO PUSH INTO CENTRAL KS BY SUNDAY EVENING. CWA REMAINS UNSTABLE IN THE WARM SECTOR. MAIN TSRA THREAT WILL AGAIN BE IN THE AFTERNOON WHEN BEST INSTABILITY OCCURS. AS COLD FRONT PUSHES INTO THE AREA ON SUNDAY NIGHT/MONDAY...THIS SHOULD FORM SQUALL LINE WHICH SHOULD MOVE EAST ACROSS THE CWA. MAIN THREAT WILL BE DAMAGING WIND/HAIL. CLEARING SHOULD TAKE PLACE FROM WEST TO EAST BY MONDAY NIGHT. NEXT SHORTWAVE SHOULD DROP SOUTH INTO THE MID MS VLY/OH VLY ON TUESDAY BUT WILL STAY TO EAST OF CWA. RIDGE SHOULD BUILD INTO THE AREA BY LATE IN THE WEEK BRINGING BACK WARMER CONDITIONS. LOWS HAVE BEEN RUNNING BETWEEN 4 AND 7 DEGREES WARMER THAN GUIDANCE THE PAST COUPLE OF NIGHTS AND WITH DEW POINTS IN THE 60S AND CLOUD COVER...NOT EXPECTING MUCH OF A DROP AGAIN TONIGHT. WILL GO WARMER THAN GUIDANCE. FCSTID = 5 SGF 66 78 59 66d / 30 30 60 60 JLN 68 81 56 65 / 30 40 60 50 UNO 66 80 64 69 / 20 20 40 60 VIH 66 76 60 67 / 40 40 60 60 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, Apr 21, 1:00 PM CDT, 4 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT APR 21 2001 ...WINDY CONDITIONS TO CONTINUE THROUGH SUNDAY... ...CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A GUSTY SOUTH WIND OF 20 TO 30 MPH WILL CONTINUE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH SUNDAY. BOATERS AND THOSE PLANNING OUTDOOR BURNING TODAY SHOULD USE CAUTION. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A FAST MOVING STORM SYSTEM MOVES INTO THE OZARKS FROM OKLAHOMA. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS OF 60 TO 70 MPH. THE SEVERE WEATHER THREAT WILL BE THE GREATEST BETWEEN 3 PM AND 8 PM...AND NORTH OF A BRANSON TO SPRINGFIELD TO ROLLA LINE. SPOTTERS AND EMERGENCY MANAGERS NEED TO REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. .OUTLOOK FOR SUNDAY THROUGH FRIDAY... A STRONGER STORM SYSTEM WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT AS A LINE OF STORMS MOVES THROUGH THE REGION FROM WEST TO EAST. LARGE HAIL WILL ALSO BE POSSIBLE WITH ISOLATED STORMS. COOLER AND DRIER WEATHER IS THEN EXPECTED TUESDAY THROUGH FRIDAY. LINDENBERG
Local storm report, Apr 21, 2:21 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT SAT APR 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM REDFIELD KS .75 INCH HAIL
04/21/01 BOURBON REPORTED BY FIRE AND
RESCUE.Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.